Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
ELEVATED RISK OF ANAPHYLACTOID REACTION FROM RADIOGRAPHIC CONTRAST-MEDIA IS ASSOCIATED WITH BOTH BETA-BLOCKER EXPOSURE AND CARDIOVASCULAR DISORDERS
Autore:
LANG DM; ALPERN MB; VISINTAINER PF; SMITH ST;
Indirizzi:
HAHNEMANN UNIV,DEPT MED,DIV ALLERGY PULM & CRIT CARE MED,MAIL STOP 107,BROAD & VINE ST PHILADELPHIA PA 19102 HENRY FORD HOSP,DEPT RADIOL DETROIT MI 48202 HENRY FORD HOSP,DEPT RES DETROIT MI 48202 HENRY FORD HOSP,DEPT INTERNAL MED DETROIT MI 48202
Titolo Testata:
Archives of internal medicine
fascicolo: 17, volume: 153, anno: 1993,
pagine: 2033 - 2040
SICI:
0003-9926(1993)153:17<2033:EROARF>2.0.ZU;2-H
Fonte:
ISI
Lingua:
ENG
Soggetto:
ADRENERGIC-BLOCKADE; ADVERSE REACTIONS; SYSTEMIC-ANAPHYLAXIS; CARDIAC ANGIOGRAPHY; ECONOMIC-ANALYSIS; AGENTS; HYPERSENSITIVITY; HISTAMINE; SAFETY; ANTAGONISTS;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Citazioni:
60
Recensione:
Indirizzi per estratti:
Citazione:
D.M. Lang et al., "ELEVATED RISK OF ANAPHYLACTOID REACTION FROM RADIOGRAPHIC CONTRAST-MEDIA IS ASSOCIATED WITH BOTH BETA-BLOCKER EXPOSURE AND CARDIOVASCULAR DISORDERS", Archives of internal medicine, 153(17), 1993, pp. 2033-2040

Abstract

Background: A case-control study, with both retrospective and concurrent subject selection, was performed (1) to determine whether greater risk for anaphylactoid reaction from contrast media associated with beta-blocker exposure reflects presence, or is independent of underlyingcardiovascular disorder; and (2) to characterize further the risk of anaphylactoid reaction from contrast media in patients with cardiovascular disorders and patients with asthma. Methods: Adverse reactions from intravenous contrast media were recorded in accordance with qualityassurance guidelines. Anaphylactoid reactions were classified as mildto moderate (urticaria/angioedema), severe (stridor, bronchospasm, orhypotension), or major and life-threatening (hypotension with or without the need for subsequent hospitalization). Medical records from reactors were compared with those from matched (gender, age, date, and type of contrast study) controls who received conventional contrast media without adverse reaction.Results: Of 34 371 intravenous contrast media procedures performed, 122 anaphylactoid reactions were recorded. The risk of anaphylactoid reaction was significantly associated with asthma (odds ratio [OR], 8.74; 95% confidence interval [CI], 2.36 to 32.35; P=.0012). The risk of bronchospasm was associated with beta-blockerexposure (OR, 3.73; 95% Cl, 1. 18 to 11.75; P=.025) and with asthma (OR, 16.39; 95% Cl, 4.30 to 62.46; P=.0001). The risk of major and life-threatening reaction was associated with the presence of cardiovascular disorder (OR, 7.71; 95% CI, 1.04 to 57.23; P=.046). Among patients with severe reactions, the risk of hospitalization was elevated by thepresence of cardiovascular disorder (P=.001), exposure to beta-blockers (OR, 7.67; 95% Cl, 1. 79 to 32.85; P=.029), or asthma (OR, 20.7; 95% Cl, 1.21 to 355.55; P=.065). Although beta-blocker exposure and the presence of cardiovascular disorder were highly associated (chi2=49, P<.001), a greater risk of bronchospasm with severe reaction was observed in nonasthmatic patients with cardiovascular disorders receiving beta-blockers (OR, 15.75; P=. 02 3). Among reactors with asthma, receiving beta-blockers, or with a cardiovascular disorder, 60.8% (31/51) experienced severe anaphylactoid reactions, compared with 35.2% (25/71) of patients without these risk factors (OR, 3.62; P=.005). Conclusions:Beta-Blocker exposure and cardiovascular disorder are both statistically significant risk factors for severe anaphylactoid reaction from contrast media. Thus, patients receiving beta-adrenergic blockers and patients with asthma, on the basis of greater risk for bronchospasm, andpatients with cardiovascular disorders, on the basis of elevated riskof major and life-threatening reaction, are appropriate target populations for risk reduction measures before receiving intravenous infusion of contrast media.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 27/01/21 alle ore 03:02:12